MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that vessel dissection occurred.A 2mm x 4cm embold fibered detachable coil system was selected for use in a lower gastrointestinal bleed embolization procedure.An attempt was made to embolize a small branch off the superior mesenteric artery (sma).The vessel was moderately tortuous.A 130cm truselect microcatheter with a bern tip and a fathom 16 guidewire were used to select the vessel.An angiogram was performed, and the bleeding vessel was identified.The caliber of the vessel measured 3mm, so the physician opted for a 3mm x 6cm embold fibered detachable coil system.There was no resistance during advancement of the coil.Once the coil exited the truselect, it started to form as it should.Approximately 1/2 of the coil was deployed when it kicked the truselect back.Attempts were made to reposition and retract the coil to get it to seat better, but this method was unsuccessful, and access to the vessel with the truselect was lost.The 3mm x 6cm embold coil was recaptured without difficulty.Another angiogram was taken, and it was noticed the vessel spasmed a little.The physician regained access to the vessel with the fathom guidewire and the truselect and decided to try this 2mm x 4cm embold coil instead.There was no difficulty advancing the coil into the microcatheter and vessel.However, after 2/3 of the coil was out of the truselect, similar resistance was met, and the physician felt the vessel dissected while trying to pack the coil.The microcatheter was kicked out again.The 2mm x 4cm coil was recaptured without difficulty.Another angiogram was taken; it was confirmed that the spasmed vessel was now dissected, and the physician was unable to regain access to the vessel.The dissection of the small branch off the sma was flow-limiting.At this point, the case was aborted.No active bleeding was noted; however, the dissection may have been responsible for the bleeding to stop.Therefore, no action was taken to treat the dissection.No patient symptoms were reported.The patient was stable and fully recovered.The patient will be monitored.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: the product was returned to boston scientific for analysis.Visual inspection of the device revealed a stretched coil inside the introducer sheath with no introducer damage.The perforations were intact.Microscopic examination of the device revealed a stretched coil and bent couplers.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20472154
Report Number2124215-2024-65019
Device Sequence Number7255136
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033090407
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite